MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs catheter with auto id technology and the deflection became stuck.The webster cs catheter with auto id technology catheter was not steerable anymore.The curve went smaller and the physician could not steer the catheter back to original position.The procedure was completed without patient consequence.There was no surgery delay and no fragments were generated.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs catheter with auto id technology and the deflection became stuck.The webster cs catheter with auto id technology catheter was not steerable anymore.The curve went smaller and the physician could not steer the catheter back to original position.The procedure was completed without patient consequence.There was no surgery delay and no fragments were generated.Device evaluation details: on 5-sep-2023, the device was returned to biosense webster inc (bwi) for evaluation.A visual inspection evaluation and deflection test of the returned device were performed following bwi procedures.The evaluation has been completed.Visual analysis revealed no damage or anomalies on the device.A deflection test was performed and the curve was deflecting within specifications.No deflection stuck condition was observed during the analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 23-jun-2023, additional information was received indicating yes, it was in a full deflection and was not steerable anymore.It was possible to turn and push the knob but there was no effect to the catheter.There was no difficulty removing the catheter.There was no ring electrode or other physical damage.Additionally, the product has not been returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a webster cs catheter with auto id technology and the deflection became stuck.The webster cs catheter with auto id technology catheter was not steerable anymore.The curve went smaller and the physician could not steer the catheter back to original position.The procedure was completed without patient consequence.Device investigation details: a picture was provided by the customer for evaluation to aid in the investigation.The picture was evaluated following biosense webster's procedures.According to picture provided by the customer, the picture does not provide sufficient information related to the deflection issue reported by the customer, therefore, no results can be obtained from it.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint were identified.The customer complaint was not confirmed based on the picture received.The device has not been returned for analysis and a root cause cannot be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.Note: h6.Investigation findings code of ¿appropriate term/code not available (c22)¿ used to represent the photo analysis results.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17181194
Report Number2029046-2023-01349
Device Sequence Number15118164
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2026
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number31021249M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/23/2023
07/17/2023
09/05/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/12/2023
08/02/2023
09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown